Toggle Main Menu Toggle Search

ePrints

Mean value analysis for a class of PEPA models

Lookup NU author(s): Dr Nigel Thomas, Yishi Zhao

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

In this paper, a class of closed queueing networks is modelled in the Markovian process algebra PEPA and solved using the classical mean value analysis. This approach is attractive as it negates the need to derive the entire state space, and so certain metrics from large models can be obtained with little computational effort. The class of models considered includes models that are not obviously classical closed queueing models. This paper extends previous results by deriving exact solutions for models with multiple copies of queue stations. Due to the cost of deriving an exact solution, a simplifying approximation is derived, which is shown to be highly accurate when the population is large. The approach is illustrated with three examples.


Publication metadata

Author(s): Thomas N, Zhao Y

Publication type: Article

Journal: The Computer Journal

Year: 2011

Volume: 54

Issue: 5

Pages: 643-652

Print publication date: 16/09/2010

ISSN (print): 0010-4620

ISSN (electronic): 1460-2067

Publisher: Oxford University Press

URL: http://dx.doi.org/10.1093/comjnl/bxq064

DOI: 10.1093/comjnl/bxq064


Altmetrics

Altmetrics provided by Altmetric


Actions

    Link to this publication


Share